Aa
A
A
Close
Avatar universal
Yeast infection-like symptoms, negative culture?
It's been a month and a half or so that I have been dealing with extremely annoying vaginal symptoms. These include white "sticky" discharge, and intense itching. I thought it was a yeast infection (especially since I had just been on antibiotics) and tried everything to make it go away...applying yogurt to the area, garlic, taking garlic supplements... I used two 3-day suppository treatments. Nothing worked. So I went to the doctor, who prescribed 2 doses of oral fluconazole. I was instructed to take one, wait 3 days, and take the second if the first didn't work. It didn't, so I took the second pill. No results. Symptoms persisted. Then I was prescribed a topical nystatin-triamcinolone cream which hasn't been helping either. They took a sample from my vagina which they cultured and tested for fungus. The result was negative. Then I went to a gynecologist who told me my discharge was normal and that the itching is just irritation from everything I have been using. I'm pretty sure she is wrong as when I have my period, the symptoms (white discharge and itching) go away and then return, which I read can happen with a yeast infection due to varying pH levels. Most significant is the itching. It completely goes away when I have my period and as soon as it's over it comes back. I really don't think this itching is due to simple "irritation," this is an itch like no other, it is unbearable. It's very hard and uncomfortable for me to go about my day. I am desperate for answers. The gynecologist assured me it could not be yeast, as the culture was negative, but I don't see what else could be going on. The discharge has absolutely no odor so it couldn't be a bacterial infection. I don't know what to do at this point. If you read to this point and have advice for me, I thank you.
Discussion is closed
Cancel
7 Answers
Page 1 of 1
Avatar universal
I would try to get a second opinion from another doctor.  Especially if you've been leaving things alone for a while and it still itches, there's something going on.  Benedryl might help with the itching while you figure things out (take it at night if you can't tolerate it during the day).  A cream designed for vaginal use containing hydrocortisone might also help cut down on the itching, but you should talk to a doctor or at least a pharmacist before trying that one, just in case.  Definitely don't use something that doesn't specifically say it's for vaginal use.  I wouldn't put garlic on the area, since that's probably irritating, and you shouldn't douche.  If you can't get another doctor, bug yours until she gets that this isn't just a minor irritation.
Discussion is closed
Cancel
1415174 tn?1453246703
It doesn't sound like they tested you for bacterial vaginosis? If not you should get tested. It can cause a variety of symptoms. I would probably see another doctor that is open minded to testing you for this. It is quite common and is usually caused by various bactera which cause an imbalance in the Ph. It can lead to more serious problems especially if you want kids. Trichomonas can cause symptoms like this too but it is usually smelly too. So, it is more likely BV. I'm surprised this doctor treated you so aggressively with antifungal medication without doing any testing. I would have tryed getting an OTC yeast treatment first before going to the doctor because of your symptoms but since they already treated you I would get checked for BV. Allergy to some product you are using is possible too. If you are using any deoderants or anything in the area I would stop them and see how that goes as well.
Discussion is closed
Cancel
4591205 tn?1410608774
have you been tested for STD's?? i hear trich can be somewhat like a yeast infection symptoms
Discussion is closed
Cancel
Avatar universal
Yes, I am actually seeing a different gynecologist tomorrow. Hopefully I will get some answers as the first gynecologist basically disregarded all my symptoms. And thank you for your suggestions. I'm pretty sure the triamcinolone cream I am using is similar to hydrocortisone as it is a cortico-steroid.
Discussion is closed
Cancel
Avatar universal
A related discussion, Did you get an answer? was started.
Discussion is closed
Cancel
Avatar universal
Did you find out what the problem was and how to treat it? I am currently having identical symptoms. My gynecologist tested for bacteria and yeast but all tests were negative. I am hopefully going to find a new gynecologist for a second opinion.
Discussion is closed
Cancel
1415174 tn?1453246703
Regarding the triamcinolone cream, did the doctor say it was ok to use that in the vagina? If yes then you may need to taper off. It isn't one of the stronger topical steroids (I use it for my eczema). But steroids used in different areas of the body such as the face and perhaps the vagina may absorb differently than the hands and legs. So, ask if you need a tapering schedule once you want to go off of it. You definitely do if it is your face or else you will keep getting breakouts and itcy.  Is this working? Did the doctor say if it was an allergy?
mkh9
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top General Health Answerers
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
Gemfly
4851940 tn?1385441629
Blank
jemma116
United Kingdom
1415174 tn?1453246703
Blank
mkh9
CA
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON